MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SureForm; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 45 stapler was unable to open.The customer was unsure if firing had occurred.The surgeon engaged the enhanced force and the tissue was stapled and cut completely.The user completed the procedure using a backup stapler with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the instrument was able to staple and cut normally.There was no stapling issue.This occurred while using a white reload.The customer was able to open the jaws successfully.There was no bleeding observed and no unplanned tissue removal.The customer used a new stapler to continue the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 white reload to perform failure analysis (fa).Related to the customer reported complaint.The reload was found to have the blade rotated within the knife track.The blade was not exposed above the surface.There was also cartridge and blade damage noted at the site of the rotated blade.Root cause of this failure is component failure.Additional observation(s) related to customer reported complaint: the reload was found to have cartridge damage.The cartridge was damaged in between the knife track at the site of the blade rotation.The reload cartridge was damaged.Visual inspection displayed signs of missing fragments.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.Several other sureform 45 white reloads were also returned for fa.These reload were returned fully fired.It was not returned with an instrument.The reload cover was removed and inspected.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.No product issue was identified.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.As of the date of this report, the curved tip sureform 45 stapler has not yet been received by isi for evaluation.

Brand Name
SureForm
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50864019
Report Number2955842-2026-39707
Device Sequence Number16131212
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10260122
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK10260122
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient Age69 YR
Patient SexFemale
Patient Weight127 LB
Patient RaceWhite